Alert archive / California / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Las Vegas, NV

August 26, 2015San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 26, 2015, 2:29 PM PDT for San Bernardino County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2015, 2:29 PM PDT (21:29 UTC)
Expired
Aug 26, 2015, 3:15 PM PDT
In force
46 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 176 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2015-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2015-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

120 
WUUS55 KVEF 262129
SVRVEF
CAC071-262215-
/O.NEW.KVEF.SV.W.0046.150826T2129Z-150826T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
229 PM PDT WED AUG 26 2015

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 315 PM PDT

* AT 227 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER TWENTYNINE PALMS AIRPORT...
  OR 9 MILES EAST OF TWENTYNINE PALMS...AND MOVING NORTHEAST AT 55
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  TWENTYNINE PALMS 
  TWENTYNINE PALMS AIRPORT
  HIGHWAY 62 BETWEEN MILE MARKER 34 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE LARGE HAIL THAT CAN CAUSE INJURY AND PROPERTY
DAMAGE. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING
AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE
WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR
TWITTER.

&&

LAT...LON 3407 11600 3408 11602 3414 11604 3448 11574
      3411 11548 3412 11552 3407 11555 3409 11560
      3407 11561 3403 11560 3403 11600
TIME...MOT...LOC 2127Z 240DEG 49KT 3411 11591 

$$

STACHELSKI
2 follow-up statements
075 
WWUS55 KVEF 262146
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PDT WED AUG 26 2015

CAC071-262215-
/O.CON.KVEF.SV.W.0046.000000T0000Z-150826T2215Z/
SAN BERNARDINO CA-
246 PM PDT WED AUG 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT
FOR SOUTH CENTRAL SAN BERNARDINO COUNTY...

AT 245 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 17 MILES NORTHEAST OF TWENTYNINE PALMS
AIRPORT...OR 25 MILES EAST OF TWENTYNINE PALMS...MOVING NORTHEAST AT
55 MPH.

LOCATIONS IMPACTED INCLUDE...
TWENTYNINE PALMS
TWENTYNINE PALMS AIRPORT
WONDER VALLEY
HIGHWAY 62 BETWEEN MILE MARKER 34 AND 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3407 11600 3408 11602 3414 11604 3448 11574
      3411 11548 3412 11552 3407 11555 3409 11560
      3407 11561 3403 11560 3403 11600
TIME...MOT...LOC 2145Z 240DEG 49KT 3424 11564 

$$

STACHELSKI
477 
WWUS55 KVEF 262213
SVSVEF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 PM PDT WED AUG 26 2015

CAC071-262222-
/O.EXP.KVEF.SV.W.0046.000000T0000Z-150826T2215Z/
SAN BERNARDINO CA-
313 PM PDT WED AUG 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN BERNARDINO
COUNTY WILL EXPIRE AT 315 PM PDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

FLASH FLOODING STILL REMAINS A THREAT IN THE AREA...BE ALERT FOR 
THIS HAZARD.

LAT...LON 3407 11600 3408 11602 3414 11604 3448 11574
      3411 11548 3412 11552 3407 11555 3409 11560
      3407 11561 3403 11560 3403 11600
TIME...MOT...LOC 2211Z 240DEG 49KT 3424 11564 

$$

STACHELSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:56 AM PDT, 3 hours 33 minutes earlier.

Area forecast discussion, Aug 26, 10:56 AM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1056 AM PDT WED AUG 26 2015

.SYNOPSIS...THERE WILL BE ENOUGH MOISTURE REMAINING OVER THE AREA
TODAY FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS AFFECTING
MAINLY MOHAVE...CLARK...LINCOLN AND EASTERN SAN BERNARDINO COUNTIES.
THUNDERSTORM CHANCES WILL DECREASE THURSDAY WITH ADDITIONAL DRYING
EXPECTED FRIDAY THROUGH THE WEEKEND AS A INCREASING SOUTHWEST FLOW
SETS UP OVER THE AREA.
&&

.UPDATE...A FEW SHOWERS AND AN ISOLATED THUNDERSTORM DEVELOPED OVER
ESMERALDA COUNTY. SO...WENT AHEAD AND ADDED SLIGHT/CHANCE POPS TO
THE COUNTY. -SALMEN-
&&

.PREV UPDATE...951 AM PDT...MONSOON MOISTURE INCREASED FAIRLY
SIGNIFICANTLY FROM 24 HRS AGO WITH PWAT VALUES OF .84 INCHES OFF THE
LAS VEGAS SOUNDING TUESDAY MORNING TO 1.55 INCHES THIS MORNING.
EXTENSIVE CLOUD COVER ACROSS MUCH OF THE AREA THIS MORNING BUT HAS
BEGUN TO ERODE SOMEWHAT OVER THE NORTHWEST CWA. LIGHT SHOWERS WERE
NOTED ON RADAR OVER PORTIONS OF EASTERN SAN BERNARDINO COUNTY AND
THE SOUTHERN PORTIONS OF CLARK COUNTY. AT 945 AM...LIGHT SHOWERS
WERE NOTED IN THE SOUTHERN PORTIONS OF THE LAS VEGAS VALLEY. EXPECT
SPRINKLES TO LIGHT RAINFALL AMOUNTS OUT OF THESE SHOWERS AS THEY
MAKE THEIR WAY SLOWLY NORTH THROUGH CLARK COUNTY INTO LINCOLN
COUNTY. UPDATE IS OUT WITH THE MAIN CHANGE EXPANDING SLIGHT CHANCE
POPS A BIT FURTHER WEST WHERE MODELS FORECAST WEAK INSTABILITY. -
SALMEN
&&

.PREVIOUS DISCUSSION...245 AM PDT...

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...A FEW AREAS OF SHOWERS
REMAIN THIS MORNING OVER PORTIONS OF NORTHERN MOHAVE...WESTERN CLARK
AND EASTERN SAN BERNARDINO COUNTY WHICH ARE BEING AIDED BY A COUPLE
OF DISTURBANCES MOVING THROUGH THE REGION. THESE ARE EXPECTED TO
LAST THROUGH MUCH OF THE MORNING...BUT ONLY PRODUCING SOME LIGHT
SHOWERS. IT LOOKS LIKE WE WILL SEE MORE SHOWERS AND THUNDERSTORMS
DEVELOP THIS AFTERNOON OVER MAINLY THE EASTERN HALF OF THE AREA AS
FAIRLY DEEP MOISTURE REMAINS IN PLACE. ALTHOUGH THE MAIN DISTURBANCE
WILL LIFT NORTH THE MODELS ARE INDICATING ANOTHER WEAK DISTURBANCE
PUSHING NORTH THROUGH MOHAVE COUNTY DURING THE AFTERNOON. THIS
SHOULD HELP AID IN THE DEVELOPMENT OF AFTERNOON SHOWERS AND
THUNDERSTORMS...ESPECIALLY IF WE SEE MORE SUN THEN WE DID YESTERDAY.
BY THURSDAY MOISTURE AND INSTABILITY WILL REMAIN OVER THE EASTERN
HALF OF THE AREA...BUT WITH THE LACK OF ANY SIGNIFICANT DISTURBANCE
THUNDERSTORMS THAT DO DEVELOP WILL GENERALLY BE TERRAIN DRIVEN AND
WINDS THROUGH ABOUT 500MB ARE EXPECTED TO BE FAIRLY LIGHT SO MOST
WILL REMAIN ANCHORED TO THE HIGHER TERRAIN. DRIER CONDITIONS WILL
RETURN FRIDAY AS A SOUTHWEST FLOW STARTS TO INCREASE. THIS WILL
LEAVE ONLY THE FAR EASTERN PORTIONS OF THE FORECAST AREA SEEING THE
BEST CHANCE OF AFTERNOON THUNDERSTORMS. TEMPERATURES WILL RUN CLOSE
TO NORMAL WEDNESDAY AND THURSDAY...BUT WITH BETTER MIXING FRIDAY
READINGS ARE EXPECTED TO JUMP A FEW DEGREES.

.LONG TERM...SATURDAY THROUGH WEDNESDAY.

DRY SOUTHWEST FLOW WILL BE IN THE PROCESS OF SCOURING MOISTURE OUT
OF THE AREA FROM WEST TO EAST SATURDAY...AS A SHORTWAVE ASSOCIATED
WITH AN UPPER LEVEL LOW OFF OF THE PACIFIC NORTHWEST COAST SWEEPS
ACROSS THE NORTHERN GREAT BASIN. THIS WILL INTRODUCE DRIER...COOLER
AND PERIODICALLY BREEZY CONDITIONS ACROSS THE REGION. SUNDAY THROUGH
MONDAY...OPERATIONAL MODEL GUIDANCE IS IN GOOD AGREEMENT IN BRINGING
A SECOND SHORTWAVE ACROSS THE GREAT BASIN...INCREASING SOUTHWESTERLY
WINDS AND FURTHER COOLING TEMPERATURES DOWN TO SEASONAL NORMALS
THROUGH THE END OF THE PERIOD. THOUGH MODELS CONTINUE TO SHOW A
QUIET EXTENDED PERIOD IN TERMS OF WEATHER...BOTH THE LATEST GFS AND
ECMWF DO HINT AT SOME MOISTURE RETURN OVER AT LEAST MOHAVE COUNTY ON
TUESDAY AND WEDNESDAY AHEAD OF A THIRD...BROAD SHORTWAVE THAT IS
PROGGED TO BE APPROACHING THE REGION. THIS WILL BE WORTH KEEPING AN
EYE ON AS THE DETAILS BECOME CLEARER IN THE COMING DAYS.
&&

.AVIATION...FOR MCCARRAN...A FEW MAINLY LIGHT SHOWERS WILL HANG
AROUND PORTIONS OF CLARK COUNTY THIS MORNING WITH THE BEST
CONCENTRATION OVER NORTHERN MOHAVE COUNTY AFFECTING THE MORMON MESA
APPROACH CORRIDOR. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AFFECTING AREAS MAINLY EAST OF LAS VEGAS...BUT SEEING
A THUNDERSTORM AT THE TERMINAL CAN NOT BE RULED OUT. CLOUDS SCT-
BKN120 THROUGH MUCH OF THE DAY...BUT MAY LOWER TO AROUND 8K THIS
AFTERNOON NEAR ANY STORMS. EAST WINDS 5-7KTS THIS MORNING WILL
TRANSITION TO SOUTHEAST 7-9KTS THIS AFTERNOON.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...FEW LIGHT TO MODERATE SHOWERS THIS MORNING OVER
MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES WITH CIGS AROUND
10-12K FEET. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON OVER THE EASTERN HALF OF THE AREA WITH CLOUDS AROUND 8-10K
FEET. WINDS WILL GENERALLY BE EAST TO SOUTHEAST 7-10KTS THROUGH
MUCH OF THE DAY.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

SHORT TERM/AVIATION...GORELOW
LONG TERM...PULLIN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

In the hours before

Local storm report, Aug 26, 12:11 PM PDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1211 PM PDT WED AUG 26 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     DUST STORM       14 NW DOLAN SPRINGS     35.70N 114.48W
08/25/2015                   MOHAVE             AZ   PUBLIC

            SEVERAL REPORTS/PHOTOS ON SOCIAL MEDIA OF
            DUST STORM NEAR DOLAN SPRINGS AND US 93
            BETWEEN CHLORIDE AND WHITE HILLS FROM 3-4 PM
            MST.

&&

CMS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:48 PM PDTFlash Flood WarningVEFSan Bernardino3 hr
Aug 26, 2:11 PM PDTFlash Flood WarningVEFSan Bernardino3 hr

Nearby

Severe Thunderstorm Warnings in California, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.